Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Ordinary differential equations on closed subsets of Fréchet spaces with applications to fixed point theorems


Author: Jacek Polewczak
Journal: Proc. Amer. Math. Soc. 107 (1989), 1005-1012
MSC: Primary 47H15; Secondary 34A05, 34G20, 47H10
DOI: https://doi.org/10.1090/S0002-9939-1989-1019755-6
MathSciNet review: 1019755
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The construction and convergence of an approximate solution to the initial value problem $ x' = f(t,x),x(0) = {x_0}$, defined on closed subsets of a Fréchet space is given. Sufficient conditions that guarantee the existence of an approximate solution are analyzed in a relation to the Nagumo boundary condition used in the Banach space case. It is indicated that the Nagumo boundary condition does not guarantee the existence of an approximate solution. Applications to fixed points are given.


References [Enhancements On Off] (What's this?)

  • [1] J. Polewczak, Ordinary differential equations on closed subsets of locally convex spaces with applications to fixed point theorems, (to appear in J. Math. Anal. App.) MR 1069457 (92g:34084)
  • [2] R. S. Phillips, Integration in convex linear topological spaces, Trans. Amer. Math. Soc. 47 (1940), 114. MR 0002707 (2:103c)
  • [3] E. Dubinsky, Differential equations and differential calculus in Montel spaces, Trans. Amer. Math. Soc. 110 (1964), 1. MR 0163191 (29:494)
  • [4] V. M. Millionscikov, A contribution to the theory of differential equations $ dx/dt = f(x,t)$ in locally convex spaces, Soviet Math. Doklady 1 (1960), 228. MR 0118931 (22:9700)
  • [5] T. Yuasa, Differential equations in a locally convex space via the measure of noncompactness, J. Math. Anal. Appl. 84 (1981), 534. MR 639682 (82m:34067)
  • [6] R. S. Hamilton, The inverse function theorem of Nash and Moser, Bull. Amer. Math. Soc. 7 (1982) 65. MR 656198 (83j:58014)
  • [7] M. DeWilde, Closed graph theorems and webbed spaces, Pitmann, London, 1978.
  • [8] R. H. Martin, Nonlinear operators and differential equations in Banach spaces, J. Wiley and Sons, New York, 1976. MR 0492671 (58:11753)
  • [9] B. N. Sadovskii, Limit-compact and condensing operators, Bull. Russian Math. Surveys 27 (1982), 85. MR 0428132 (55:1161)
  • [10] V. Lakshmikantham and S. Leela, Nonlinear differential equations in abstract spaces, Pergamon Press, Oxford, 1981. MR 616449 (82i:34072)
  • [11] K. Deimling, Fixed points of condensing maps, in Volterra Equations, Lecture Notes in Math. 737, Springer Verlag, Berlin, 1979. MR 551029 (81c:47057)
  • [12] B. R. Halpern and G. M. Bergman, A fixed-point theorem for inward and outward maps, Trans. Amer. Math. Soc. 130 (1968), 353. MR 0221345 (36:4397)
  • [13] S. Reich, Fixed points in locally convex spaces, Math Z. 125 (1972), 17. MR 0306989 (46:6110)
  • [14] S. Reich, A fixed point theorem for Fréchet spaces, J. Math. Anal. Appl. 78 (1980), 33. MR 595760 (82h:47055)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H15, 34A05, 34G20, 47H10

Retrieve articles in all journals with MSC: 47H15, 34A05, 34G20, 47H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-1019755-6
Keywords: Fréchet space, approximate solution to initial value problem, solution of IVP, fixed point theory
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society